Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 152, NWS Wichita, KS

June 6, 2006Reno County, Sedgwick County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 6, 2006, 2:15 AM CDT for Reno County, Sedgwick County, Sumner County, Kansas. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2006, 2:15 AM CDT (07:15 UTC)
Expired
Jun 6, 2006, 2:58 AM CDT
In force
43 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 8 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 2:43 AM CDTTSTM WND GST 601 Nw Garden Plain, KS
Jun 6, 2:45 AM CDTTSTM WND GST 502 N Viola, KS
Jun 6, 2:56 AM CDTTSTM WND GST 605 Sw Wichita, KS71ST STREET SOUTH AND K42 JUNCTION. REPORTED BY KFDI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 8:39 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 6, 12:41 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2696 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
1.1
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 060715
SVRICT
KSC155-173-191-060815-
/O.NEW.KICT.SV.W.0152.060606T0715Z-060606T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 315 AM CDT.

* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
  OF HAVEN TO CHENEY TO 18 MILES WEST OF CONWAY SPRINGS...MOVING EAST
  AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE....ANDALE....BEL AIRE....BELLE PLAINE....
  BENTLEY....CHENEY....CLEARWATER....COLWICH....CONWAY SPRINGS....
  DERBY....EAST WICHITA....GARDEN PLAIN....GODDARD....HAVEN....
  HAYSVILLE....KECHI....MAIZE....MOUNT HOPE....MULVANE....OAKLAWN....
  PARK CITY....VALLEY CENTER....VIOLA....DOWNTOWN WICHITA....
  NORTHEAST WICHITA AND JABARA AIRPORT....SOUTH WICHITA....MID
  CONTINENT AIRPORT....CHENEY LAKE....LAKE AFTON....RIVERDALE....WEST
  WICHITA.

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...
  VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3790 9782 3759 9781 3737 9781 3736 9715
      3760 9714 3791 9715

$$

DARMOFAL
3 follow-up statements
000 
WWUS53 KICT 060735
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT TUE JUN 6 2006

KSC155-173-191-060815-
/O.CON.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
RENO KS-SEDGWICK KS-SUMNER KS-
235 AM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SUMNER...
SEDGWICK AND SOUTHEASTERN RENO COUNTIES UNTIL 315 AM CDT...

AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHENEY TO 6 MILES NORTH OF VIOLA TO VIOLA...AND MOVING
EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CLEARWATER BY  245 AM CDT.
  NEAR GODDARD BY  250 AM CDT.
  NEAR WEST WICHITA BY  255 AM CDT.
  NEAR MID CONTINENT AIRPORT BY  300 AM CDT.
  NEAR DOWNTOWN WICHITA BY  305 AM CDT.
  NEAR MCCONNELL AIR FORCE BASE BY  310 AM CDT.

THE TOWNS OF GARDEN PLAIN...LAKE AFTON...RIVERDALE AND OAKLAWN ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3790 9782 3759 9781 3737 9781 3736 9715
      3760 9714 3791 9715

$$

ELDER
000 
WWUS53 KICT 060751
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
251 AM CDT TUE JUN 6 2006

KSC155-060801-
/O.CAN.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
RENO KS-
251 AM CDT TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR RENO COUNTY HAS BEEN
CANCELLED...

AT 246 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3790 9769 3772 9768 3759 9781 3737 9781
      3736 9715 3760 9714 3791 9715

$$

KSC173-191-060815-
/O.CON.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
SEDGWICK KS-SUMNER KS-
251 AM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SUMNER AND
SEDGWICK COUNTIES UNTIL 315 AM CDT...

AT 246 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED  DAMAGING
WINDS TO AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GODDARD TO CLEARWATER TO 5 MILES EAST OF CONWAY
SPRINGS...AND MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MID CONTINENT AIRPORT BY  300 AM CDT.
  NEAR HAYSVILLE BY  305 AM CDT.
  NEAR MCCONNELL AIR FORCE BASE BY  310 AM CDT.
  NEAR EAST WICHITA BY  315 AM CDT.

THE TOWNS OF LAKE AFTON...RIVERDALE AND OAKLAWN ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

LAT...LON 3790 9769 3772 9768 3759 9781 3737 9781
      3736 9715 3760 9714 3791 9715

$$

ELDER
000 
WWUS53 KICT 060758
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT TUE JUN 6 2006

KSC173-191-060808-
/O.CAN.KICT.SV.W.0152.000000T0000Z-060606T0815Z/
SEDGWICK KS-SUMNER KS-
258 AM CDT TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMNER AND SEDGWICK
COUNTIES HAS BEEN CANCELLED...

AT 258 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3790 9769 3772 9768 3759 9781 3737 9781
      3736 9715 3760 9714 3791 9715

$$

ELDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:57 AM CDT, 18 minutes earlier.

Area forecast discussion, Jun 6, 1:57 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT TUE JUN 6 2006

.UPDATE...
WE ARE SENDING OUT A QUICK UPDATE TO REMOVE THE WATCH IN CENTRAL
KANSAS. LATEST RUC IS SHOWING THE MESOHIGH SITTING OVER CENTRAL
KANSAS. THEREFORE...THIS REGION DOES NOT LOOK TO FAVORABLE FOR ANY
ADDITIONAL SEVERE WEATHER. FURTHER SOUTH...A VERY INTENSE STORM
CONTINUES TO PUSH EAST THROUGH SOUTH CENTRAL KANSAS. THIS STORM
SHOULD BE ABLE TO MAINTAIN ITS STRENGTH DURING THE NEXT HOUR OR SOOF
AS GOOD INSTABILITY AND GOOD MID LEVEL CONVERGENCE CONTINUES TO
SUSTAIN THE STORM.

COX

&&

.PREV DISCUSSION... /ISSUED 1147 PM CDT MON JUN 5 2006/

UPDATE...
WE ARE SENDING OUT A QUICK UPDATE ON THE EVOLUTION THIS SQUALL LINE
MOVING THROUGH CENTRAL KANSAS.

LATEST RADAR LOOP IS SHOWING A VERY WELL DEFINED FRONTAL BOUNDARY
MOVING THROUGH DODGE CITY. THIS BOUNDARY IS CAUSING SOME ELEVATED
STORMS BREAK THE CAP ACROSS WESTERN KANSAS. LAPS ELEVATED CAPES FROM
850MB ACROSS THIS REGION ARE AROUND 1500J/KG. THESE STORMS COULD
CONTINUE TO FILL IN TOWARDS THE NORTHEAST INTO CENTRAL KANSAS BY
DURING THE NEXT HOUR OR SO. THE MAIN CONCERN WITH THESE STORMS WILL
BE WIND POTENTIAL DUE TO GOOD NORTH-NORTHWEST FLOW ABOVE 15KFT AND
THE POTENTIAL FOR DRYING IN THE LOW LEVELS BEHIND THE BOUNDARY. THE
LOW LEVEL JET IS EXPECTED TO VEER OUT AS THE NIGHT PROGRESSES...SO
THE STORMS SHOULD BEGIN TO PROPAGATE MORE SOUTH INTO SOUTH CENTRAL
KANSAS DURING THE NIGHT. MEANWHILE...THE STORMS ACROSS CENTRAL
KANSAS MAY CONTINUE TO WEAKEN DUE TO MORE STABLE AIR OVER THAT
REGION.

COX

&&

PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 5 2006/

UPDATE...
THE MAIN CONCERN TONIGHT WILL BE THE STRENGTH OF THE LINE OF STORMS
THAT WILL MOVE THROUGH CENTRAL KANSAS LATE THIS EVENING AND THE
REMAINDER OF THE AREA LATER TONIGHT.

LATEST RADAR IMAGERY FROM GOODLAND AND HASTINGS ARE SHOWING A LINE
OF STORMS MOVING SOUTHEAST AROUND 40 MPH. THIS CONVECTION APPEARS TO
BE WEAKENING AS IT MOVES INTO A MORE CAPPED ENVIRONMENT...ACCORDING
TO THE DODGE CITY AND TOPEKA SOUNDINGS. THE MAIN QUESTION IS HOW
THIS COMPLEX OF STORMS WILL EVOLVE AS THE NIGHT PROGRESSES. LATEST
GOODLAND VAD WIND PROFILE SHOWING 50KTS AROUND 20KFT WITH GOOD
DIRECTIONAL AND SPEED SHEAR. AS THIS COMPLEX OF STORMS CONTINUES TO
TRUCK EAST IT SHOULD CONTINUE TO ENCOUNTER A RATHER CAPPED
ENVIRONMENT. HOWEVER...THE LOW LEVEL JET IS FEEDING INTO THIS REGION
WHICH WILL HELP INCREASE THE INSTABILITY. THIS COMBINED WITH ANY
OUTFLOW BOUNDARIES GENERATED FROM THE CURRENT COMPLEX MAY BE
SUFFICIENT ENOUGH TO CAUSE MORE STORMS TO REGENERATE OVER CENTRAL
AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT. WILL THERE BE ENOUGH LIFT
TO BREAK THIS CAP? THAT IS THE BIG QUESTION. IF THESE STORMS DO
DEVELOP THEY COULD END UP BEING LARGE HAIL AND DAMAGING WIND
PRODUCERS ESPECIALLY DUE TO GOOD CLOUD BEARING SHEAR AROUND 40 TO
50KTS. THE LOW LEVEL JET IS PROGGED TO VEER AS THE NIGHT PROGRESSES
WHICH WILL ALLOW FOR THE STORMS TO PROPAGATE MORE TO THE SOUTH. STAY
TUNED TO LATER UPDATES.

COX

&&

PREV DISCUSSION... /ISSUED 328 PM CDT MON JUN 5 2006/

DISCUSSION...

TONIGHT:

NOT AT ALL CLEAR HOW THINGS WILL DEVELOP TONIGHT. KEY PLAYERS ARE
OUTFLOW BOUNDARY ROUGHLY FROM DDC-KICT AND REMNANTS OF COMPLEX OVER
NORTH CENTRAL/NE KS. VARIOUS SHORT RANGE MODELS ALL APPEAR TO BE
STRUGGLING...WITH LITTLE FAITH IN ANY OF THE SOLUTIONS. FAVORED
AREAS FOR INITIATION WOULD LIKELY BE IN SOUTHWEST NEBRASKA. IN
SOUTHWEST KS QUESTION IS CAP STRENGTH...WITH DDC 1800 UTC
RADIOSONDE OBSERVATION SUGGESTING CAP MAY HOLD. HOWEVER WITH
EAST/WEST BOUNDARY AND UPSLOPE FLOW...NOT SURE INITIATION COULD BE
COMPLETELY RULED OUT. ANY STORMS IN SOUTHWEST KS COULD PLAY HAVOC
WITH NORTHERN STORM INFLOW. BELIEVE THE KEY WAS WEAK 850MB
BOUNDARY EVIDENT ON 1200 UTC RADIOSONDE OBSERVATION ANALYSIS FROM
NEAR DDC-OUN. ANTICIPATING THIS TO LIFT A BIT...AND STORMS TO
FIRE/TRACK NE OF THIS BOUNDARY...EXTRAPOLATION WOULD PUT AREA FROM
LBF-HLC-ICT AS THE MOST LIKELY TRACK OR MAYBE ROUGHLY WESTERN EDGE
OF MCS. SHADED GOING PROBABILITY OF PRECIPITATION UP JUST A
BIT...BUT GRADIENT LOOKED GOOD. ANTICIPATE INSTABILITY WOULD BE
BETWEEN ROUGHLY 1500- 3000 J/KG. GIVEN MODEST 850MB-700MB WINDS
AND QUESTIONABLE MOISTURE/INSTABILITY...DOES NOT APPEAR TO BE A
SLAM DUNK FOR SIGNIFICANT MCS. HOWEVER...THREAT DOES JUSTIFY
CONTINUING THE THREAT LEVEL 3 IN GRAPHICAL HAZARDOUS WEATHER
OUTLOOK. WILL ADDRESS THIS FURTHER IN LATE AFTERNOON HAZARDOUS
WEATHER OUTLOOK UPDATE.

TUE-THU:

LOT ON TUE DEPENDS ON MCS LOCATION...WITH CONVECTIVE DEBRIS LIKELY
HANGING AROUND TUE AM. FRONT MIGHT BE HUNG UP ALONG OK BORDER...
ESPECIALLY IN SOUTHEAST KS...BUT THAT IS PRETTY MUCH SPECULATION.
EFFECTIVE FRONT WILL LIKELY BE MCS OUTFLOW BOUNDARY. SOME THREAT
THAT PROBABILITY OF PRECIPITATION WILL BE NEEDED ON TUE. BEYOND
THAT...BUILDING RIDGE SUGGEST TEMPERATURES WILL BE ON A SLOW
CLIMB...WITH DIMINISHING CHANCES OF PRECIPITATION.

FRI-MON:

HARD TO QUANTIFY CONFIDENCE IN FORECAST WITH US ENSEMBLE FORECASTS
STILL UNAVAILABLE. HOWEVER BOTH GLOBAL FORECAST SYSTEM MODEL/
EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL IN
REASONABLE AGREEMENT WITH UPPER RIDGE ANCHORED ACROSS THE CENTRAL
US. DISAGREEMENT IS WITH TIMING SHORTWAVE RIPPLES TOPPING RIDGE
AND ANY FRONT INCURSION INTO FORECAST AREA. CONFIDENCE IN FRONTAL
PASSAGE IS EXTREMELY LOW SO HAVE OPTED TO MAINTAIN DRY FORECAST
UNTIL TIMING IS MORE CERTAIN. WILL LIKELY HAVE TO MENTION HEAT
INDEX VALUES IN HAZARDOUS WEATHER OUTLOOK WITH VALUES REACHING THE
TRIPLE DIGITS. -HOWERTON

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  90  66  91 /  40  20   5   5
HUTCHINSON      68  90  65  92 /  40  20   5   5
NEWTON          68  89  65  91 /  50  20   5   5
ELDORADO        68  89  65  90 /  50  20   5   5
WINFIELD-KWLD   69  91  66  91 /  40  30   5   5
RUSSELL         66  92  64  93 /  40  10  10   5
GREAT BEND      67  92  65  93 /  40  10  10   5
SALINA          68  90  65  91 /  50  10   5   5
MCPHERSON       68  90  65  92 /  50  10   5   5
COFFEYVILLE     70  89  66  90 /  50  30   5   5
CHANUTE         68  89  64  89 /  50  30   0   5
IOLA            68  89  64  89 /  60  30   0   5
PARSONS-KPPF    69  89  65  90 /  50  30   5   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 5, 9:48 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT MON JUN 5 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
948 PM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS IN NORTHERN KANSAS IS EXPECTED TO PUSH SOUTHEAST
INTO CENTRAL AND SOUTHEAST KANSAS MAINLY AFTER MIDNIGHT. IF THESE
STORMS ARE ABLE TO INCREASE IN INTENSITY THEY COULD BECOME SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY
ACROSS SOUTHEAST KANSAS. STRONG TO SEVERE STORMS ARE POSSIBLE. HOW
STRONG THE STORMS ON TUESDAY WILL BE IS DEPENDENT ON THE COVERAGE
AND TIMING OF STORMS DURING THE PREDAWN HOURS TUESDAY.

SUMMER LIKE TEMPERATURES WILL RETURN TO THE AREA ON SATURDAY.
HEAT INDICES MAY BRIEFLY TOP 100 ALONG A CORRIDOR FROM SALINA TO
WICHITA TO WELLINGTON. HEAT INDICES MAY BE OVER 100 IN SUMNER
COUNTY ON SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

In the hours before

Special weather statement, Jun 6, 12:55 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT TUE JUN 6 2006

KSZ067-082-060630-
KINGMAN-RENO-
1255 AM CDT TUE JUN 6 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF MACKSVILLE...OR 21 MILES
NORTHWEST OF PRATT...AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

PEOPLE IN KINGMAN AND SOUTHERN RENO COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE
INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

SCHRECK
Local storm report, Jun 6, 1:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
142 AM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     TSTM WND GST     TURON                   37.81N 98.43W
06/06/2006  E60 MPH          RENO               KS   EMERGENCY MNGR

            LOST ELECTRICAL POWER IN TURON.

&&

LFW
Special weather statement, Jun 6, 1:42 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
142 AM CDT TUE JUN 6 2006

KSZ052-053-068-069-060745-
BUTLER-CHASE-HARVEY-MARION-
142 AM CDT TUE JUN 6 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...HARVEY AND MARION COUNTIES...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF PEABODY...OR 12 MILES EAST OF
NEWTON...AND MOVING SOUTHEAST AT 35 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK
Local storm report, Jun 6, 1:51 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     TURON                   37.81N 98.43W
06/06/2006  E65 MPH          RENO               KS   CO-OP OBSERVER

            TREE DAMAGE WITH 4 INCH LIMBS DOWN.

&&

LFW
Local storm report, Jun 6, 2:07 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 AM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     TSTM WND GST     PLEVNA                  37.97N 98.31W
06/06/2006  E50 MPH          RENO               KS   EMERGENCY MNGR

            POWER OUTAGE IN TOWN OF PLEVNA RENO COUNTY.

&&

LFW
Local storm report, Jun 6, 2:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 AM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     TURON                   37.81N 98.43W
06/06/2006                   RENO               KS   CO-OP OBSERVER

            POWER POLES DOWN...GRAIN BIN IN NEIGHBORS BACK YARD AND
            LOST SHINGLES FROM ROOF.

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:51 PM CDTSevere Thunderstorm WarningICTLincoln54 min
Jun 6, 1:11 AM CDTSevere Thunderstorm WarningICTKingman, Reno79 min
Jun 6, 2:27 AM CDTSevere Thunderstorm WarningICTKingman18 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.